PERTURBATION EXPANSION FOR DIFFUSION IN A RANDOM VELOCITY FIELD.

C. L. Winter, C. M. Newman, S. P. Neuman

Research output: Contribution to journalArticle

83 Scopus citations

Abstract

A formal perturbation expansion is presented for the large-scale effective drift velocity and diffusion matrix of a medium with stationary random velocity, V(x), and constant nonrandom diffusion matrix, a, on a small scale. If mu denotes the mean of V(x), and V(x) is expressed as mu plus epsilon U(x), then the expansion is in powers of epsilon with mu , U and a fixed. Explicit expressions up to second order in epsilon are obtained which generalize the standard formulae to the case a does not equal 0 0.

Original languageEnglish (US)
Pages (from-to)411-424
Number of pages14
JournalSIAM Journal on Applied Mathematics
Volume44
Issue number2
DOIs
StatePublished - Jan 1 1984

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'PERTURBATION EXPANSION FOR DIFFUSION IN A RANDOM VELOCITY FIELD.'. Together they form a unique fingerprint.

  • Cite this